MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CEM CONST LNR 50X28; PROSTHESIS, HIP

ZIMMER BIOMET, INC. CEM CONST LNR 50X28; PROSTHESIS, HIP
Catalog Number 00711505028
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a hip revision approximately four months post implantation due to a dislocation.The liner and head were removed and replaced.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2024-01127.G2: australia.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Cat #: 110010265 / osseoti multihole 54mm f visual examination of the provided pictures identified the explanted cup, liner, and head that are covered in bio-debris.From the angle of the picture it appears the head is still assembled to the liner upon explantation.No further evaluation can be made from the provided picture.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: left total hip arthroplasty with possible fractured acetabular cup screw medially as well as dislocation superiorly of the femoral head and acetabular cup liner.The complaint is confirmed based on the evaluation of the provided x-rays.Dhr was reviewed and no discrepancies related to the reported event were found.The root cause of the reported issue is attributed to off label use, by cementing the tmars constrained liner into a g7 shell.Per the ifu, 87-6203-76-23 rev g, the cemented constrained liner should only be used with a well fixed trabecular metal revision system shell.Do not use trabecular metal acetabular revision system cemented constrained liner with non-compatible components.Use of non-compatible components may lead to premature wear or failure of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
CEM CONST LNR 50X28
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19030901
Report Number0001822565-2024-01126
Device Sequence Number7042037
Product Code KWZ
UDI-Device Identifier00889024130241
UDI-Public(01)00889024130241(17)280820(10)65895996
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K072121
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00711505028
Device Lot Number65895996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale